Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 18, 2021, 4:45 PM CDT for Phillips County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 4:45 PM CDT (21:45 UTC)
- Expired
- Aug 18, 2021, 5:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.00 in
- Wind
- 30
County Phillips County, AR
The radar
The Memphis radar (KNQA), 121 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1042 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
389
WWUS84 KMEG 182145
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
445 PM CDT Wed Aug 18 2021
ARZ058-MSZ010-182215-
Phillips AR-Coahoma MS-
445 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of central Phillips and
northern Coahoma Counties through 515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elaine, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elaine, Helena-West Helena, St Francis National Park, Friars Point,
Lexa, Lake View, Lula, Wabash, Moon, Modoc, Preston Place, Quarles,
Hoop Spur, Westover, Wycamp, Latour, Helena Crossing, Ewal, Huma and
Oneida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3464 9074 3464 9072 3454 9055 3452 9057
3443 9042 3420 9081 3433 9097
TIME...MOT...LOC 2145Z 226DEG 25KT 3432 9083
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
SWBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:02 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 18, 3:02 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Memphis TN 302 PM CDT Wed Aug 18 2021 .DISCUSSION... Weak trough across the region coupled with a southwest flow of moisture will continue into Thursday. This will result in periodic showers and thunderstorms. With fairly stout precipitable water values heavy rainfall may result in localized ponding or flash flooding. The upper flow becomes a bit more northwest on Friday as an upper low closes off over the Northeast US. Rainfall will finally become more scattered Saturday into Sunday as an upper high builds into the South Central US. The upper high will dominate our weather from Sunday into the middle of next week. This will result in sultry conditions, with heat headlines an increasing possibility. The risk for diurnal convection remains. Belles && .AVIATION... 18Z TAF cycle Showers and thunderstorms will continue to move across the Mid- South this afternoon from southwest to northeast. VFR conditions will be found most of the time but there will be periods of lower ceilings and visibilities. Most of this activity will end early this evening with another round of showers and thunderstorms starting Thursday morning. Winds will be mainly from the south at around 5 knots for much of the forecast period. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 18, 4:35 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 435 AM CDT Wed Aug 18 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-191100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 435 AM CDT Wed Aug 18 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms are possible across the Mid-South this afternoon. The strongest storms may be capable of producing damaging winds. Locally heavy rainfall may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Numerous showers and thunderstorms will continue to pose a threat for locally heavy rainfall Thursday and Friday. Hot and humid conditions will return this weekend into early next week with heat indices approaching 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
In the hours before
Special weather statement, Aug 18, 2:48 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
248 PM CDT Wed Aug 18 2021
MSZ015-022-023-182015-
Pontotoc MS-Calhoun MS-Chickasaw MS-
248 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of northwestern
Chickasaw, southeastern Calhoun and southwestern Pontotoc Counties
through 315 PM CDT...
At 248 PM CDT, Doppler radar was tracking a strong thunderstorm over
Calhoun City, or 17 miles west of Houston, moving northeast at 25
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Houston, Bruce, Calhoun City, Vardaman, Derma, Pittsboro, Pyland,
Houlka, New Houlka, Robbs, Thorn, Parkersburg, Reid, Loyd, Pannell,
Thelma and Matthews.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3378 8933 3390 8945 3420 8914 3394 8886
TIME...MOT...LOC 1948Z 235DEG 22KT 3389 8932
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SWBSpecial weather statement, Aug 18, 3:19 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
319 PM CDT Wed Aug 18 2021
MSZ015-022-023-182045-
Pontotoc MS-Calhoun MS-Chickasaw MS-
319 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of northwestern
Chickasaw, northeastern Calhoun and southern Pontotoc Counties
through 345 PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vardaman, or 12 miles northwest of Houston, moving northeast at 30
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pontotoc, Vardaman, Houlka, New Houlka, Algoma, Robbs, Thorn, Reid,
Loyd, Pannell, Thelma, Matthews, Wallfield and George P Cossar State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3385 8919 3399 8933 3427 8903 3407 8882
TIME...MOT...LOC 2019Z 228DEG 24KT 3397 8920
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SWBSpecial weather statement, Aug 18, 3:41 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
341 PM CDT Wed Aug 18 2021
TNZ053-091-092-182115-
Chester TN-McNairy TN-Hardin TN-
341 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of central McNairy,
west central Hardin and southeastern Chester Counties through 415 PM
CDT...
At 341 PM CDT, Doppler radar was tracking a strong thunderstorm near
Selmer, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Selmer, Adamsville, Robertson, McNairy, Bethel Springs, Eastview,
Stantonville, Enville, Forty Forks, Hickory Flats, Mount Vinson, New
Lawton, Martin Camp, Rose Creek, Good Hope, Woodville, Old Lawton,
Gilchrist, West Shihloh and Purdy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3510 8871 3527 8878 3541 8841 3515 8831
TIME...MOT...LOC 2041Z 252DEG 19KT 3521 8867
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SWBSpecial weather statement, Aug 18, 3:52 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Memphis TN
352 PM CDT Wed Aug 18 2021
MSZ009-016-017-182130-
Itawamba MS-Lee MS-Prentiss MS-
352 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of northwestern
Itawamba, northeastern Lee and southeastern Prentiss Counties through
430 PM CDT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pratts Friendship, or 7 miles southeast of Baldwyn, moving northeast
at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Booneville, Baldwyn, Saltillo, Guntown, Mantachie, Sandy Springs,
Wheeler, Pratts Friendship, Marietta, Chapelville, Eggville,
Kirkville, Unity, Hobo Station and Thrasher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3429 8853 3440 8871 3465 8856 3451 8833
3447 8833 3446 8832
TIME...MOT...LOC 2052Z 216DEG 12KT 3441 8857
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SWBLocal storm report, Aug 18, 4:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CDT WED AUG 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FLASH FLOOD BOONEVILLE 34.66N 88.57W
08/18/2021 PRENTISS MS EMERGENCY MNGR
FLOODING IN LOW LYING AREAS AND ROADWAYS. EM ESTIMATES
OVER 2+ INCHES OF RAIN ON ROADWAYS.
&&
SGWSpecial weather statement, Aug 18, 4:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
445 PM CDT Wed Aug 18 2021
ARZ058-MSZ010-182215-
Phillips AR-Coahoma MS-
445 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of central Phillips and
northern Coahoma Counties through 515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elaine, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elaine, Helena-West Helena, St Francis National Park, Friars Point,
Lexa, Lake View, Lula, Wabash, Moon, Modoc, Preston Place, Quarles,
Hoop Spur, Westover, Wycamp, Latour, Helena Crossing, Ewal, Huma and
Oneida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3464 9074 3464 9072 3454 9055 3452 9057
3443 9042 3420 9081 3433 9097
TIME...MOT...LOC 2145Z 226DEG 25KT 3432 9083
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:22 AM CDT | Areal Flood Advisory | MEG | Panola | 113 min |
| Aug 18, 8:24 AM CDT | Areal Flood Advisory | MEG | Marshall | 2 hr |
| Aug 18, 10:44 AM CDT | Special Weather Statement | MEG | Lafayette | 31 min |
| Aug 18, 12:07 PM CDT | Special Weather Statement | MEG | Tunica | 38 min |
| Aug 18, 12:46 PM CDT | Special Weather Statement | MEG | Quitman | 29 min |
| Aug 18, 1:28 PM CDT | Special Weather Statement | MEG | Panola | 32 min |
| Aug 18, 1:35 PM CDT | Special Weather Statement | MEG | Tate | 25 min |
| Aug 18, 1:49 PM CDT | Areal Flood Advisory | MEG | Panola, Tate | 2 hr |
| Aug 18, 2:02 PM CDT | Special Weather Statement | MEG | Lafayette | 28 min |
| Aug 18, 2:48 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 27 min |
| Aug 18, 3:19 PM CDT | Special Weather Statement | MEG | Pontotoc | 26 min |
| Aug 18, 3:52 PM CDT | Special Weather Statement | MEG | Prentiss | 38 min |
| Aug 18, 4:18 PM CDT | Flash Flood Warning | MEG | Alcorn, Prentiss, Tippah | 3 hr |
| Aug 18, 4:23 PM CDT | Flash Flood Warning | MEG | Tishomingo | 3 hr |
| Aug 18, 6:20 PM CDT | Special Weather Statement | MEG | Chickasaw | 25 min |
| Aug 18, 2:43 PM CDT | Special Weather Statement | MEG | Hardeman | 32 min |
| Aug 18, 3:41 PM CDT | Special Weather Statement | MEG | McNairy | 34 min |
| Aug 18, 4:32 PM CDT | Areal Flood Advisory | MEG | Carroll, Gibson | 3 hr |
| Aug 18, 5:25 PM CDT | Special Weather Statement | MEG | Lee | 35 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.